Next Article in Journal
On the Folded Normal Distribution
Next Article in Special Issue
Some New Integral Identities for Solenoidal Fields and Applications
Previous Article in Journal
Sign-Periodicity of Traces of Singular Moduli
Article Menu

Export Article

Open AccessArticle
Mathematics 2014, 2(1), 1-11; doi:10.3390/math2010001

One-Dimensional Nonlinear Stefan Problems in Storm’s Materials

National Scientific and Technical Research Council, Rivadavia 1917, Buenos Aires C1033AAJ, Argentina
Departmant of Mathematics, Faculty of Business, University of Austral, Paraguay 1950, Rosario S2000FZF, Argentina
Author to whom correspondence should be addressed.
Received: 17 October 2013 / Revised: 12 December 2013 / Accepted: 20 December 2013 / Published: 27 December 2013
(This article belongs to the Special Issue Mathematics on Partial Differential Equations)
View Full-Text   |   Download PDF [224 KB, 30 December 2013; original version 27 December 2013]


We consider two one-phase nonlinear one-dimensional Stefan problems for a semi-infinite material x > 0; with phase change temperature Tf : We assume that the heat capacity and the thermal conductivity satisfy a Storm’s condition. In the first case, we assume a heat flux boundary condition of the type q(t) = q 0 t , and in the second case, we assume a temperature boundary condition T = Ts < Tf at the fixed face. Solutions of similarity type are obtained in both cases, and the equivalence of the two problems is demonstrated. We also give procedures in order to compute the explicit solution.
Keywords: Stefan problem; free boundary problem; phase-change process; similarity solution Stefan problem; free boundary problem; phase-change process; similarity solution
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Briozzo, A.C.; Natale, M.F. One-Dimensional Nonlinear Stefan Problems in Storm’s Materials. Mathematics 2014, 2, 1-11.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics



[Return to top]
Mathematics EISSN 2227-7390 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top